Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 130, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Sep 13, 2008, 12:33 PM CDT for Beauregard Parish, Calcasieu Parish, Cameron Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2008, 12:33 PM CDT (17:33 UTC)
- Expired
- Sep 13, 2008, 1:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 41 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 13, 9:40 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1293 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 465 m²/s²
- 0-3 km storm-relative helicity
- 506 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 14.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLCH 131733
TORLCH
LAC011-019-023-131800-
/O.NEW.KLCH.TO.W.0130.080913T1733Z-080913T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1233 PM CDT SAT SEP 13 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
SOUTH CENTRAL BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
WESTERN CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...VINTON...DE QUINCY...
NORTHWESTERN CAMERON PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...SABINE NATIONAL WILDLIFE...JOHNSON BAYOU...
* UNTIL 100 PM CDT
* AT 1227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO ALONG A
LINE EXTENDING FROM 7 MILES SOUTHWEST OF DE QUINCY TO JOHNSON
BAYOU...MOVING NORTHEAST AT 45 MPH.
* TORNADO PRODUCING STORMS WILL BE NEAR...
DE QUINCY BY 1250 PM CDT...
SABINE NATIONAL WILDLIFE BY 1255 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A SMALL INTERIOR ROOM.
GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE...SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 2975 9377 2993 9377 3062 9348 3058 9328
2993 9357 2978 9363 2975 9372
TIME...MOT...LOC 1732Z 205DEG 20KT 3038 9348 2979 9370
$$
061 follow-up statement
000
WWUS54 KLCH 131751
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1251 PM CDT SAT SEP 13 2008
LAC011-019-023-131800-
/O.CON.KLCH.TO.W.0130.000000T0000Z-080913T1800Z/
BEAUREGARD LA-CAMERON LA-CALCASIEU LA-
1251 PM CDT SAT SEP 13 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR WESTERN
CALCASIEU...NORTHWESTERN CAMERON AND SOUTH CENTRAL BEAUREGARD
PARISHES...
AT 1246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF TORNADO PRODUCING STORMS. THESE TORNADO PRODUCING
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DE QUINCY TO 24 MILES
SOUTH OF VINTON...OR ALONG A LINE EXTENDING FROM DE QUINCY TO SABINE
NATIONAL WILDLIFE...MOVING NORTHEAST AT 23 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 2996 9371 3012 9369 3062 9348 3058 9328
2994 9356
TIME...MOT...LOC 1751Z 205DEG 20KT 3047 9341 2988 9364
$$
06What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Sep 13, 11:05 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Sep 13, 11:05 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1105 AM CDT SAT SEP 13 2008
.DISCUSSION...IKE CONTINUES TO MOVE RAPIDLY NORTH ACROSS EAST
TEXAS WITH RADAR IMAGERY SHOWING CENTER MOVING INTO HOUSTON
COUNTY. HURRICANE WARNINGS HAVE NOW BEEN DOWNGRADED TO TROPICAL
STORM...WHILE DROPPING THE EASTERN HALF OF THE AREA OUT OF THE
INLAND TROPICAL WIND WARNING AS WINDS WEAKEN. DESPITE WEAKENING
WINDS FIELDS...DEVASTATING STORM SURGE CONTINUES.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 82 77 86 71 84 / 100 70 60 50 30
KBPT 82 78 86 71 85 / 100 70 60 50 30
KAEX 84 76 85 68 82 / 100 70 60 50 30
KLFT 83 76 86 70 83 / 100 50 60 50 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON.
TROPICAL STORM WIND WARNING UNTIL 10 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: ALLEN...BEAUREGARD...CALCASIEU...JEFFERSON
DAVIS...VERNON.
TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: CAMERON...
IBERIA...ST. MARY...VERMILION.
TX...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING
ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...
TYLER.
TROPICAL STORM WIND WARNING UNTIL 10 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: HARDIN...JASPER...NEWTON...ORANGE...TYLER.
TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: JEFFERSON.
GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: COASTAL WATERS
FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL
WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA TO HIGH
ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM
TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
&&
MARCOTTEHazardous weather outlook, Sep 13, 4:03 AM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 403 AM CDT SAT SEP 13 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-140915- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 403 AM CDT SAT SEP 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HURRICANE CONDITIONS WILL CONTINUE TODAY WITH PERIODS OF TORRENTIAL RAINFALL...TROPICAL STORM/HURRICANE FORCE WINDS...TIDAL SURGES FROM 12 FEET IN VERMILION PARISH TO 20 FEET IN JEFFERSON COUNTY THROUGH THE MORNING. WINDS ARE EXPECTED TO TAPER OFF THROUGH THE AFTERNOON HOURS. TIDAL CONDITIONS WILL IMPROVE LATER TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CONDITIONS WILL CONTINUE TO IMPROVE TOMORROW AS IKE EXITS THE REGION ALTHOUGH RAINS WILL CONTINUE SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... K. KUYPER
In the hours before
Local storm report, Sep 13, 7:11 AM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
711 AM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM STORM SURGE LAKE CHARLES 30.21N 93.20W
09/13/2008 M11.50 FT CALCASIEU LA PUBLIC
PORT OF LAKE CHARLES REPORTED 11.5 FT TIDE LEVEL DUE TO
STORM SURGE.
&&
SHAMBURGERLocal storm report, Sep 13, 7:16 AM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
716 AM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM STORM SURGE LAKE CHARLES 30.21N 93.20W
09/13/2008 U0.00 FT CALCASIEU LA NWS EMPLOYEE
MAJOR FLOODING REPORTED AT LAKE STREET AND SALESTREET IN
LAKE CHARLES
&&Local storm report, Sep 13, 7:43 AM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
743 AM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM STORM SURGE WESTLAKE 30.25N 93.26W
09/13/2008 U0.00 FT CALCASIEU LA PUBLIC
MANY HOMES ON MATILDA STREET WITH MINOR FLOODING.
&&
LANDRENEAULocal storm report, Sep 13, 9:56 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
956 AM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 AM HURRICANE 10 S NEW IBERIA 29.86N 91.82W
09/13/2008 IBERIA LA COAST GUARD
PONTOON BARGE SUNK NEAR STATE ROUTE 83 AT WAREHOUSE
BAYOU.
&&
FNAVEJARThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 7:07 PM CDT | Tornado Warning | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 23 min |
| Sep 12, 7:21 PM CDT | Tornado Warning | LCH | Rapides, Vernon | 24 min |
| Sep 12, 7:32 PM CDT | Tornado Warning | LCH | Avoyelles, Evangeline, Rapides | 28 min |
| Sep 12, 7:46 PM CDT | Tornado Warning | LCH | Rapides, Vernon | 29 min |
| Sep 12, 7:58 PM CDT | Tornado Warning | LCH | Avoyelles, Rapides | 32 min |
| Sep 12, 8:27 PM CDT | Tornado Warning | LCH | Acadia, Iberia, Lafayette, Saint Martin, St. Mary, Vermilion | 33 min |
| Sep 12, 9:23 PM CDT | Tornado Warning | LCH | Acadia, Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion | 37 min |
| Sep 12, 10:03 PM CDT | Tornado Warning | LCH | Acadia, Allen, Evangeline, Lafayette, Saint Landry | 27 min |
| Sep 12, 10:41 PM CDT | Tornado Warning | LCH | Acadia, Allen, Evangeline, Iberia, Lafayette, Saint Landry and 1 more | 49 min |
| Sep 12, 11:04 PM CDT | Tornado Warning | LCH | Acadia, Jefferson Davis, Lafayette, Vermilion | 26 min |
| Sep 13, 12:06 AM CDT | Tornado Warning | LCH | Rapides | 24 min |
| Sep 13, 12:07 AM CDT | Tornado Warning | LCH | Allen, Rapides, Vernon | 38 min |
| Sep 13, 1:38 AM CDT | Tornado Warning | LCH | Acadia, Cameron, Jefferson Davis, Vermilion | 22 min |
| Sep 13, 1:41 AM CDT | Tornado Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 34 min |
| Sep 13, 2:01 AM CDT | Tornado Warning | LCH | Cameron, Jefferson Davis, Vermilion | 29 min |
| Sep 13, 2:08 AM CDT | Tornado Warning | LCH | Acadia, Jefferson Davis, Vermilion | 37 min |
| Sep 13, 2:20 AM CDT | Flash Flood Warning | LCH | Calcasieu | 6 hr |
| Sep 13, 2:35 AM CDT | Tornado Warning | LCH | Allen, Beauregard, Jefferson Davis | 14 min |
| Sep 13, 2:38 AM CDT | Tornado Warning | LCH | Acadia, Allen, Cameron, Evangeline, Jefferson Davis, Vermilion | 37 min |
| Sep 13, 2:55 AM CDT | Tornado Warning | LCH | Acadia, Vermilion | 35 min |
| Sep 13, 3:26 AM CDT | Tornado Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 34 min |
| Sep 13, 3:29 AM CDT | Tornado Warning | LCH | Acadia, Lafayette, Vermilion | 46 min |
| Sep 13, 3:38 AM CDT | Tornado Warning | LCH | Acadia, Cameron, Jefferson Davis, Vermilion | 37 min |
| Sep 13, 3:57 AM CDT | Tornado Warning | LCH | Allen, Beauregard, Rapides, Vernon | 33 min |
| Sep 13, 4:11 AM CDT | Tornado Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis, Rapides, Saint Landry and 1 more | 34 min |
| Sep 13, 5:14 AM CDT | Tornado Warning | LCH | Beauregard, Calcasieu, Vernon | 46 min |
| Sep 13, 5:25 AM CDT | Tornado Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 35 min |
| Sep 13, 5:32 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Calcasieu, Cameron, Jefferson Davis, Vernon | 6 hr |
| Sep 13, 5:51 AM CDT | Tornado Warning | LCH | Beauregard, Vernon | 24 min |
| Sep 13, 7:16 AM CDT | Tornado Warning | LCH | Acadia, Allen, Cameron, Jefferson Davis, Vermilion | 29 min |
| Sep 13, 7:43 AM CDT | Tornado Warning | LCH | Allen, Jefferson Davis | 32 min |
| Sep 13, 8:48 AM CDT | Tornado Warning | LCH | Allen, Beauregard, Vernon | 27 min |
| Sep 13, 9:10 AM CDT | Tornado Warning | LCH | Allen, Rapides, Vernon | 35 min |
| Sep 13, 9:41 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Beauregard, Calcasieu, Cameron, Evangeline and 3 more | 3 hr |
| Sep 13, 11:18 AM CDT | Tropical Storm Warning | LCH | 6 hr | |
| Sep 13, 11:35 AM CDT | Tornado Warning | LCH | Cameron | 25 min |
| Sep 13, 11:40 AM CDT | Tornado Warning | LCH | Avoyelles, Evangeline, Rapides | 35 min |
| Sep 13, 11:59 AM CDT | Tornado Warning | LCH | Calcasieu, Cameron | 31 min |
| Sep 13, 12:42 PM CDT | Tornado Warning | LCH | Rapides | 33 min |
| Sep 13, 1:18 PM CDT | Tornado Warning | LCH | Beauregard, Calcasieu, Vernon | 27 min |
| Sep 13, 1:26 PM CDT | Tornado Warning | LCH | Beauregard, Vernon | 34 min |
| Sep 13, 2:04 PM CDT | Tornado Warning | LCH | Vernon | 26 min |
| Sep 13, 2:32 PM CDT | Tornado Warning | LCH | Beauregard, Rapides, Vernon | 28 min |
| Sep 13, 4:22 PM CDT | Lake Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 8 hr |
| Sep 13, 4:43 PM CDT | Small Craft Advisory | LCH | 14 hr | |
| Sep 13, 5:46 PM CDT | Tornado Warning | LCH | Allen, Beauregard | 29 min |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.